Alert archive / Arkansas / Flash Flood Warnings in 2024
Flash Flood Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 26, 2024, 3:31 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 3:31 AM CDT (08:31 UTC)
- Expired
- May 26, 2024, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.7
The text
As transmitted.
563
WGUS54 KTSA 260831
FFWTSA
ARC007-015-261145-
/O.NEW.KTSA.FF.W.0017.240526T0831Z-240526T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
331 AM CDT Sun May 26 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northeastern Benton County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
* Until 645 AM CDT.
* At 331 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Berryville... Eureka Springs...
Green Forest... Beaver...
Grandview... Urbanette...
Pleasant Ridge... Oak Hill...
Busch... Coin...
Denver... Beaver Lake...
Lookout...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3637 9389 3650 9388 3650 9330 3629 9330
3628 9366 3630 9366 3631 9386 3628 9387
3628 9396
FLASH FLOOD...RADAR INDICATED
$$
RBDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:42 AM CDT, 49 minutes earlier.
Area forecast discussion, May 26, 2:42 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 242 AM CDT Sun May 26 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 242 AM CDT Sun May 26 2024 A couple strong supercells continue across far northeast Oklahoma and northwest Arkansas with the continues threat of all severe hazards through the early morning hours before shifting off to the east by sunrise. Following the exit of these storms, a rather hot and humid day is in store across the region as highs reach into the 90s. A cold front will drop southeastward through eastern Oklahoma and western Arkansas during the afternoon. A few scattered thunderstorms will be possible along the front, primarily across northwest Arkansas from mid to late afternoon. Severe weather will be possible, with large hail the primary threat. Bowlan && .LONG TERM... (Tonight through Saturday) Issued at 242 AM CDT Sun May 26 2024 Cooler and drier weather will filter in behind the front tonight with lows dropping into the low 60s and upper 50s. A quiet day looks to be in store for Memorial Day on Monday as subtle mid level and surface ridging builds into the region. The mid level ridge then begins to build more into the western CONUS over the coming week, with a shift in the pattern to northwest flow aloft over much of the Southern Plains. Daily thunderstorm complexes are likely to develop across the High Plains and track across the forecast area nightly Tuesday night through Thursday night. Locally heavy rainfall will be the primary concern, with some limited severe potential also likely to accompany any MCS that moves through the region. THe unsettles pattern continues into next weekend as we remain on the periphery of the ridge and increased westerly flow aloft continues over the area. Daily thunderstorm chances will continue during this time as well with the warm and moist airmass remaining in place through the period. Bowlan && .AVIATION... (06Z TAFS) Issued at 1238 AM CDT Sun May 26 2024 Supercell continues to track east early this morning across far northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z time range. LIFR conditions will be likely with the potential for severe gusts/large hail. Supercell located along the OK/KS state line should remain north of KBVO. Additional storms are developing across portions of eastern Oklahoma in strong low level jet and a few of these storms could also briefly impact NW AR TAF sites overnight. Otherwise, strong and gusty southwest winds will develop during the day Sunday. VFR conditions will prevail through the remainder of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 62 87 62 / 10 0 0 0 FSM 93 67 90 63 / 20 20 0 0 MLC 93 64 89 63 / 0 0 0 10 BVO 88 58 86 58 / 10 0 0 0 FYV 90 60 85 59 / 20 20 0 0 BYV 89 62 84 59 / 20 20 0 0 MKO 91 62 85 62 / 0 0 0 0 MIO 87 59 83 59 / 20 10 0 0 F10 92 61 86 62 / 0 0 0 10 HHW 91 65 90 64 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...12
Hazardous weather outlook, May 25, 5:03 PM CDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Sat May 25 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Sat May 25 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...This evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe storms are underway across northwest Texas and southwest Oklahoma, with additional development across the Texas and Oklahoma panhandles late this afternoon. As these storms move east towards central Oklahoma, the potential for severe thunderstorms across parts of eastern Oklahoma remains in place later this evening. The storms will likely be widely scattered, but will pose the threat of large hail, damaging wind gusts, and tornadoes. As activity moves further into eastern Oklahoma, storms are expected to weaken some as they move into Arkansas. Further north, an organized MCS that track east across southern Kansas may clip parts of far northeast Oklahoma and northwest Arkansas late tonight. These storms will carry mainly a damaging wind threat along with an isolated tornado potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...No Hazards. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... A couple of quiet days are expected for the remainder of the holiday weekend. A few thunderstorms will be possible on Sunday across far eastern Oklahoma and northwest Arkansas as a cold front moves through, but will quickly shift eastward. Nightly thunderstorm chances will return by mid week as northwest flow aloft sets up and chances increase for storm complexes moving into the region overnight. Some severe potential will likely exist on those nights, along with the threat for heavy rainfall and isolated flooding. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 26, 2:33 AM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
233 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM Tornado 4 NNE Tiawah 36.31N 95.52W
05/25/2024 Rogers OK Storm Chaser
KOA campground east of Claremore struck by a
likely tornado (debris seen on radar).
Multiple entrapments and rescues ongoing.
&&Local storm report, May 26, 2:43 AM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
243 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM Hail Fairland 36.75N 94.85W
05/26/2024 M1.75 Inch Ottawa OK Emergency Mngr
&&Local storm report, May 26, 2:46 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
246 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM Hail 1 N Miami 36.89N 94.88W
05/26/2024 E1.75 Inch Ottawa OK Public
Report from mPING: Golf Ball (1.75 in.).
&&Local storm report, May 26, 3:01 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
301 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM Hail 5 NW Tiff City 36.71N 94.69W
05/26/2024 E2.00 Inch Ottawa OK Emergency Mngr
&&Special weather statement, May 26, 3:01 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
301 AM CDT Sun May 26 2024
ARZ002-011-260815-
Carroll AR-Madison AR-
301 AM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MADISON AND
SOUTHWESTERN CARROLL COUNTIES THROUGH 315 AM CDT...
At 301 AM CDT, Doppler radar indicated a strong thunderstorm over
Huntsville, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Huntsville... Eureka Springs...
Withrow Springs State Park... Kingston...
Marble... Clifty...
Forum... Rockhouse...
Alabam...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas.
&&
LAT...LON 3606 9347 3599 9377 3613 9385 3631 9386
3631 9383 3632 9384 3633 9386 3639 9386
3637 9362 3620 9363
TIME...MOT...LOC 0801Z 252DEG 40KT 3607 9374
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Special weather statement, May 26, 3:21 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 AM CDT Sun May 26 2024
ARZ001-002-010-011-260845-
Carroll AR-Madison AR-Benton AR-Washington AR-
321 AM CDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BENTON...NORTHERN
MADISON...CARROLL AND NORTHEASTERN WASHINGTON COUNTIES THROUGH 345
AM CDT...
At 320 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Osage, moving east at 70 mph. OTHER STRONG
THUNDERSTORMS WERE LOCATED NEAR SONORA AND CLIFTY.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fayetteville... Springdale...
Berryville... Huntsville...
Eureka Springs... Green Forest...
Garfield... Beaver...
Hindsville... Carrollton...
Rudd... Forum...
Hobbs State Park... Clifty...
Withrow Springs State Park... War Eagle...
Marble... Osage...
Urbanette... Rule...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas.
&&
LAT...LON 3612 9348 3609 9348 3613 9415 3650 9392
3650 9330 3612 9330
TIME...MOT...LOC 0820Z 251DEG 60KT 3616 9335
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:42 AM CDT | Tornado Warning | TSA | Benton | 48 min |
| May 26, 1:26 AM CDT | Tornado Warning | TSA | Benton | 49 min |
| May 26, 2:04 AM CDT | Tornado Warning | TSA | Benton, Carroll, Madison | 41 min |
| May 26, 2:23 AM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
| May 26, 2:38 AM CDT | Tornado Warning | TSA | Carroll, Madison | 41 min |
| May 26, 3:01 AM CDT | Special Weather Statement | TSA | Madison | 14 min |
| May 26, 3:21 AM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| May 26, 3:25 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 65 min |
| May 26, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 50 min |
| May 26, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 48 min |
| May 26, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 32 min |
| May 26, 6:26 PM CDT | Special Weather Statement | TSA | Carroll | 49 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 25 min |
Nearby
Flash Flood Warnings in Arkansas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.